Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Open Mathematics

formerly Central European Journal of Mathematics

Editor-in-Chief: Gianazza, Ugo / Vespri, Vincenzo

1 Issue per year


IMPACT FACTOR 2016 (Open Mathematics): 0.682
IMPACT FACTOR 2016 (Central European Journal of Mathematics): 0.489

CiteScore 2016: 0.62

SCImago Journal Rank (SJR) 2016: 0.454
Source Normalized Impact per Paper (SNIP) 2016: 0.850

Mathematical Citation Quotient (MCQ) 2016: 0.23

Open Access
Online
ISSN
2391-5455
See all formats and pricing
More options …
Volume 10, Issue 6 (Dec 2012)

Issues

On local convexity of nonlinear mappings between Banach spaces

Iryna Banakh
  • Ya. Pidstryhach Institute for Applied Problems of Mechanics and Mathematics of National Academy of Sciences, 3b Naukova Str., 79060, Lviv, Ukraine
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Taras Banakh
  • Ivan Franko National University of Lviv, 1 Universytetska Str., Lviv, 79000, Ukraine
  • Jan Kochanowski University, Żeromskiego 5, 25-369, Kielce, Poland
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Anatolij Plichko / Anatoliy Prykarpatsky
Published Online: 2012-10-12 | DOI: https://doi.org/10.2478/s11533-012-0101-z

Abstract

We find conditions for a smooth nonlinear map f: U → V between open subsets of Hilbert or Banach spaces to be locally convex in the sense that for some c and each positive ɛ < c the image f(B ɛ(x)) of each ɛ-ball B ɛ(x) ⊂ U is convex. We give a lower bound on c via the second order Lipschitz constant Lip2(f), the Lipschitz-open constant Lipo(f) of f, and the 2-convexity number conv2(X) of the Banach space X.

MSC: 46B20; 49J50; 52A41; 58C20

Keywords: Locally convex mapping; Hilbert and Banach spaces; Modulus of convexity; Modulus of smoothness; Lipschitzopen maps

  • [1] Augustynowicz A., Dzedzej Z., Gelman B.D., The solution set to BVP for some functional-differential inclusions, Set-Valued Anal., 1998, 6(3), 257–263 http://dx.doi.org/10.1023/A:1008618606813CrossrefGoogle Scholar

  • [2] Borwein J., Guirao A.J., Hájek P., Vanderwerff J., Uniformly convex functions on Banach spaces, Proc. Amer. Math. Soc., 2009, 137(3), 1081–1091 http://dx.doi.org/10.1090/S0002-9939-08-09630-5CrossrefGoogle Scholar

  • [3] Deimling K., Nonlinear Functional Analysis, Springer, Berlin, 1985 http://dx.doi.org/10.1007/978-3-662-00547-7CrossrefGoogle Scholar

  • [4] Deville R., Godefroy G., Zizler V., Smoothness and Renormings in Banach Spaces, Pitman Monogr. Surveys Pure Appl. Math., 64, Longman Scientific & Technical, Harlow, 1993 Google Scholar

  • [5] DeVore R.A., Lorentz G.G., Constructive Approximation, Grundlehren Math. Wiss., 303, Springer, Berlin, 1993 Google Scholar

  • [6] Goebel K., Concise Course on Fixed Point Theorems, Yokohama Publishers, Yokohama, 2002 Google Scholar

  • [7] Goebel K., Kirk W.A., Topics in Metric Fixed Point Theory, Cambridge Stud. Adv. Math., 28, Cambridge University Press, Cambridge, 1990 Google Scholar

  • [8] Górniewicz L., Topological Fixed Point Theory of Multivalued Mappings, Math. Appl., 495, Kluwer, Dordrecht, 1999 Google Scholar

  • [9] Guirao A.J., Hájek P., On the moduli of convexity, Proc. Amer. Math. Soc., 2007, 135(10), 3233–3240 http://dx.doi.org/10.1090/S0002-9939-07-09030-2CrossrefWeb of ScienceGoogle Scholar

  • [10] Hájek P., Montesinos V., Zizler V., Geometry and Gâteaux smoothness in separable Banach spaces, Oper. Matrices, 2012, 6(2), 201–232 CrossrefWeb of ScienceGoogle Scholar

  • [11] Hörmander L., Sur la fonction dáppui des ensembles convexes dans un espace localement convexe, Ark. Math., 1955, 3(2), 181–186 http://dx.doi.org/10.1007/BF02589354CrossrefGoogle Scholar

  • [12] Krasnoselsky M.A., Zabreyko P.P., Geometric Methods of Nonlinear Analysis, Nauka, Moscow, 1975 (in Russian) Google Scholar

  • [13] Lajara S., Pallarés A.J., Troyanski S., Moduli of convexity and smoothness of reflexive subspaces of L 1, J. Funct. Anal., 2011, 261(11), 3211–3225 http://dx.doi.org/10.1016/j.jfa.2011.07.024CrossrefGoogle Scholar

  • [14] Lindenstrauss J., Tzafriri L., Classical Banach Spaces II. Function Spaces, Ergeb. Math. Grenzgeb., 97, Springer, Berlin-New York, 1979 Google Scholar

  • [15] Linke Yu.É., Application of Michaelś theorem and its converse to sublinear operators, Math. Notes, 1992, 52(1), 680–686 http://dx.doi.org/10.1007/BF01247650CrossrefGoogle Scholar

  • [16] Nirenberg L., Topics in Nonlinear Functional Analysis, Courant Institute of Mathematical Sciences, New York, 1974 Google Scholar

  • [17] Prykarpatska N.K., Blackmore D.L., Prykarpatsky A.K., Pytel-Kudela M., On the inf-type extremality solutions to Hamilton-Jacobi equations, their regularity properties, and some generalizations, Miskolc Math. Notes, 2003, 4(2), 153–180 Google Scholar

  • [18] Prykarpatsky A.K., A Borsuk-Ulam type generalization of the Leray-Schauder fixed point theorem, preprint available at http://arxiv.org/abs/0902.4416 Google Scholar

  • [19] Prykarpatsky A.K., Blackmore D., A solution set analysis of a nonlinear operator equation using a Leray-Schauder type fixed point approach, Topology, 2009, 48(2–4) 182–185 http://dx.doi.org/10.1016/j.top.2009.11.017Web of ScienceCrossrefGoogle Scholar

  • [20] Prykarpats’kyi A.K., An infinite-dimensional Borsuk-Ulam-type generalization of the Leray-Schauder fixed-point theorem and some applications, Ukrainian Math. J., 2008, 60(1), 114–120 http://dx.doi.org/10.1007/s11253-008-0046-3CrossrefGoogle Scholar

  • [21] Samoilenko A.M., Prykarpats’kyi A.K., Samoilenko V.H., Lyapunov-Schmidt approach to studying homoclinics splitting in weakly perturbed Lagrangian and Hamiltonian systems, Ukrainian Math. J., 2003, 55(1), 82–92 http://dx.doi.org/10.1023/A:1025072619144CrossrefGoogle Scholar

  • [22] Schwartz J.T., Nonlinear Functional Analysis, Gordon and Breach, New York-London-Paris, 1969 Google Scholar

About the article

Published Online: 2012-10-12

Published in Print: 2012-12-01


Citation Information: Open Mathematics, ISSN (Online) 2391-5455, DOI: https://doi.org/10.2478/s11533-012-0101-z.

Export Citation

© 2012 Versita Warsaw. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Amos Uderzo
Set-Valued and Variational Analysis, 2014, Volume 22, Number 2, Page 483
[2]
A. Uderzo
Nonlinear Analysis: Theory, Methods & Applications, 2013, Volume 91, Page 60

Comments (0)

Please log in or register to comment.
Log in